Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

June 25, 2021Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this special weather statement at Jun 25, 2021, 10:48 PM CDT for Lincoln County, Russell County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 10:48 PM CDT (03:48 UTC)
Expired
Jun 25, 2021, 11:45 PM CDT
In force
57 min
Issued by
NWS Wichita, KS

Counties Lincoln County, KS, Russell County, KS

The radar

The Grand Island radar (KUEX), 140 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS83 KICT 260348
SPSICT

Special Weather Statement
National Weather Service Wichita KS
1048 PM CDT Fri Jun 25 2021
 
KSZ032-033-048-260445-
Ellsworth KS-Russell KS-Lincoln KS-
1048 PM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern Ellsworth County in central Kansas...
  Northeastern Russell County in central Kansas...
  Lincoln County in central Kansas...

* Until 1145 PM CDT.

* At 1046 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Lucas, or 18 miles north of
  Wilson...moving east at 50 mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Ellsworth, Wilson, Lincoln, Lucas, Sylvan Grove, Dorrance, Beverly,
  Barnard, Bunker Hill, Ash Grove, Westfall, Ellsworth Airport,
  Wilson State Park and Wilson Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe. 

&&

LAT...LON 3922 9793 3870 9793 3884 9882 3913 9867
      3913 9849 3922 9849
TIME...MOT...LOC 0348Z 275DEG 42KT 3909 9855 

$$

KETCHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 7:37 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 25, 7:37 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
737 PM CDT Fri Jun 25 2021

...Updated Aviation Discussion...

.SHORT TERM...(Through Tonight)
Issued at 301 PM CDT Fri Jun 25 2021

Forecast highlights:

Severe weather and flooding potential through tonight.

Multiple rounds of showers/storms possible the next several days,
which could pose additional flooding concerns, especially over
southeast Kansas.

Scattered to numerous thunderstorms are ongoing across east-central
Kansas, in the vicinity of an east-west oriented boundary, being
aided by shortwave energy and associated large-scale ascent
overspreading from the west. The atmosphere is characterized by
strong instability owing to good surface heating and rich boundary
layer moisture. Deep layer shear is modest, with well above normal
precipitable waters. The mid-levels are a bit more moist and a tad
cooler today compared to yesterday, which at least partially
explains why activity initiated earlier than yesterday.

Per observational and model trends, storms should continue to
develop/congeal along this boundary through the afternoon-evening,
in response to the large scale ascent approaching from the west and
a strengthening low-level jet. Primary threats will be large hail
and damaging winds, although decent low-level CAPE values may
support an isolated tornado threat before 9 PM. Mid-level lapse
rates aren't quite as steep as yesterday, so hail sizes should be
limited some, probably no larger than ping-pongs or golfballs.
Thinking the greatest severe threat will be generally along/south of
the Highway 50 corridor, although there is a conditional severe risk
further north into central/north-central Kansas this evening-
overnight as High Plains activity encounters greater instability as
it rolls east.

Furthermore, impressive precipitable water values and orientation
of low-level boundary nearly parallel to mid/upper flow will also
support training storms, very heavy rainfall rates, and potential
flooding/flash flooding. Thinking the greatest threat for this will
be from roughly Highway 50 on south/southeast, where a flood watch
has been hoisted through about sunrise Saturday.

.LONG TERM...(Saturday through Friday)
Issued at 301 PM CDT Fri Jun 25 2021

There is increasing concern that especially southeast Kansas
could see multiple rounds of showers/storms the next several days.
The culprits will be a persistent upper trough just
west/northwest of the region and associated favorable upper jet
dynamics, amidst above normal precipitation waters and some
semblance of a weak surface boundary draped across the region.
Consequently, later shifts may need to consider extending the
flood watch further into the future. If this forecast verifies,
several inches of rain could fall across mainly southeast Kansas
through mid-late next week, resulting in significant rises on area
rivers and streams across especially southeast Kansas (as is
supported by raw river model output). Stay tuned for later
forecast.

Temperature-wise, precipitation/clouds and the lingering central
CONUS upper trough should support somewhat cooler than normal
temperatures through the weekend and through much of next week, with
daytime highs generally in the 80s and overnight lows in the 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 730 PM CDT Fri Jun 25 2021

Scattered to numerous showers and thunderstorms will impact the
region this evening and overnight, gradually exiting eastward
after 06z for central KS, and after 09z for eastern/southeast KS.
Strong wind gusts, hail, and very heavy rainfall rates are
expected with this activity. Potential for hit-or-miss showers and
storms will continue across mainly southern and southeast Kansas
for Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  83  66  84 /  90  60  40  20
Hutchinson      68  84  64  85 / 100  40  20  10
Newton          69  83  65  84 / 100  50  40  20
ElDorado        70  81  66  82 /  90  70  50  30
Winfield-KWLD   69  83  67  83 /  90  80  70  40
Russell         64  81  61  84 /  70  20  10  10
Great Bend      65  81  61  83 /  70  30  10  10
Salina          67  84  63  86 /  70  40  20  10
McPherson       67  84  63  85 /  80  40  20  10
Coffeyville     72  84  69  82 /  80  90  80  70
Chanute         71  83  69  82 /  90  80  80  60
Iola            71  83  69  82 / 100  80  80  60
Parsons-KPPF    72  83  69  82 /  90  90  80  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT Saturday for KSZ052-053-068>072-082-
083-091>096-098>100.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...ADK
Hazardous weather outlook, Jun 25, 3:38 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
338 PM CDT Fri Jun 25 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-262045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
338 PM CDT Fri Jun 25 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Evening and Tonight

Scattered to numerous thunderstorms are expected across the region
through tonight. The strongest activity will be capable of half-
dollar size hail, 60 to 70 mph winds, and possibly an isolated
tornado. Additionally, locally very heavy rainfall is likely, which
could support flooding and flash flooding concerns. Thinking the
highest threat for severe weather and flooding will be generally
along and south of the Highway 50 corridor.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Shower and thunderstorm chances are expected to remain in the
forecast this weekend through mid to late next week, with the
highest threat generally across southeast Kansas. While some strong
storms are possible, there is increasing concern for multiple
rounds of heavy rainfall, which may lead to flooding concerns.
Significant rises on area rivers and streams are possible. Stay
tuned for later forecasts.

.SPOTTER INFORMATION STATEMENT...

Reports of severe weather, flooding, and rainfall are always
greatly appreciated.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Local storm report, Jun 25, 9:53 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     6 W ANDALE              37.79N 97.74W
06/25/2021                   RENO               KS   TRAINED SPOTTER

            *** 1 INJ ***
            DELAYED REPORT. SPOTTER RELAYED REPORT OF
            SEVERE DAMAGE TO A MOBILE HOME AND A COUPLE
            OF CARS, INCLUDING A POSSIBLE INJURY. TIME
            ESTIMATED BASED ON RADAR.

&&

MARTIN
Special weather statement, Jun 25, 10:07 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Wichita KS
1007 PM CDT Fri Jun 25 2021

KSZ050>052-067-068-260415-
Reno KS-Rice KS-McPherson KS-Harvey KS-Marion KS-
1007 PM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Reno County in south central Kansas...
  Southeastern Rice County in central Kansas...
  Southern McPherson County in central Kansas...
  Harvey County in south central Kansas...
  Southwestern Marion County in central Kansas...

* Until 1115 PM CDT.

* At 1005 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Burrton...moving east at 50
  mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Hutchinson, Newton, Mcpherson, Hesston, Hillsboro, South
  Hutchinson, Halstead, North Newton, Moundridge, Sedgwick, Inman,
  Buhler, Burrton, Canton, Whitewater, Goessel, Walton, Lehigh, Yoder
  and Willowbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and central Kansas.

LAT...LON 3841 9714 3792 9715 3791 9716 3791 9795
      3831 9814
TIME...MOT...LOC 0307Z 266DEG 44KT 3800 9772

KETCHAM
Special weather statement, Jun 25, 10:25 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Wichita KS
1025 PM CDT Fri Jun 25 2021

KSZ083-092-260430-
Sumner KS-Sedgwick KS-
1025 PM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Sumner County in south central Kansas...
  Southern Sedgwick County in south central Kansas...

* Until 1130 PM CDT.

* At 1023 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Conway Springs...moving
  northeast at 45 mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Wichita, Derby, Haysville, Bel Aire, Mulvane, Clearwater, Conway
  Springs, Downtown Wichita, Eastborough, Argonia, Viola, East
  Wichita, Eisenhower National Airport, Northeast Wichita, Mcconnell
  Air Force Base, South Wichita, Milan, Oaklawn, Jabara Airport and
  Riverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.

LAT...LON 3734 9781 3752 9780 3783 9715 3782 9715
      3748 9716 3720 9780
TIME...MOT...LOC 0325Z 236DEG 40KT 3740 9772

KETCHAM
Local storm report, Jun 25, 10:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1036 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     TSTM WND DMG     3 E HARPER              37.28N 97.97W
06/25/2021                   HARPER             KS   LAW ENFORCEMENT

            DELAYED REPORT. LARGE TREE DOWN BLOCKING HWY
            160 NEAR NE 40TH. TIME ESTIMATED BASED ON
            RADAR.

&&

MARTIN
Special weather statement, Jun 25, 10:43 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
1043 PM CDT Fri Jun 25 2021

KSZ068-069-083-260430-
Butler KS-Harvey KS-Sedgwick KS-
1043 PM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Butler County in south central Kansas...
  Southeastern Harvey County in south central Kansas...
  Northeastern Sedgwick County in south central Kansas...

* Until 1130 PM CDT.

* At 1042 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Wichita...moving east at 45
  mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
  Aire, Goddard, Rose Hill, Maize, Sedgwick, Towanda, Benton,
  Whitewater, Downtown Wichita, Kechi, Eastborough, Potwin, Elbing
  and Burns.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central, central and east central Kansas.

LAT...LON 3762 9759 3791 9745 3809 9715 3809 9676
      3755 9712
TIME...MOT...LOC 0343Z 275DEG 38KT 3776 9740

KETCHAM
Special weather statement, Jun 25, 10:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1048 PM CDT Fri Jun 25 2021

KSZ032-033-048-260445-
Ellsworth KS-Russell KS-Lincoln KS-
1048 PM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern Ellsworth County in central Kansas...
  Northeastern Russell County in central Kansas...
  Lincoln County in central Kansas...

* Until 1145 PM CDT.

* At 1046 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Lucas, or 18 miles north of
  Wilson...moving east at 50 mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Ellsworth, Wilson, Lincoln, Lucas, Sylvan Grove, Dorrance, Beverly,
  Barnard, Bunker Hill, Ash Grove, Westfall, Ellsworth Airport,
  Wilson State Park and Wilson Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

&&

LAT...LON 3922 9793 3870 9793 3884 9882 3913 9867
      3913 9849 3922 9849
TIME...MOT...LOC 0348Z 275DEG 42KT 3909 9855

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:17 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice58 min
Jun 25, 7:23 PM CDTSevere Thunderstorm WarningICTHarvey67 min
Jun 25, 7:27 PM CDTSevere Thunderstorm WarningICTSedgwick63 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion61 min
Jun 25, 8:13 PM CDTSevere Thunderstorm WarningICTButler62 min
Jun 25, 8:17 PM CDTSpecial Weather StatementICTRice28 min
Jun 25, 8:26 PM CDTSpecial Weather StatementICTAllen, Wilson, Woodson64 min
Jun 25, 8:35 PM CDTRiver Flood WarningICTMarion32 hr
Jun 25, 8:35 PM CDTSevere Thunderstorm WarningICTChase, Greenwood55 min
Jun 25, 8:38 PM CDTSpecial Weather StatementICTBarton52 min
Jun 25, 8:45 PM CDTFlash Flood Warning Considerable damage threatICTMarion6 hr
Jun 25, 9:07 PM CDTSevere Thunderstorm WarningICTButler53 min
Jun 25, 9:10 PM CDTAreal Flood WarningICTButler14 hr
Jun 25, 9:15 PM CDTSpecial Weather StatementICTMcPherson30 min
Jun 25, 9:23 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline24 min
Jun 25, 9:27 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson63 min
Jun 25, 9:45 PM CDTSpecial Weather StatementICTHarper45 min
Jun 25, 10:07 PM CDTSpecial Weather StatementICTHarvey68 min
Jun 25, 10:11 PM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson62 hr
Jun 25, 10:22 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson53 min
Jun 25, 10:25 PM CDTFlash Flood Warning Considerable damage threatICTHarvey9 hr
Jun 25, 10:25 PM CDTSpecial Weather StatementICTSedgwick65 min
Jun 25, 10:43 PM CDTSpecial Weather StatementICTSedgwick47 min
Jun 25, 11:02 PM CDTSpecial Weather StatementICTButler58 min
Jun 25, 11:09 PM CDTSevere Thunderstorm WarningICTButler, Cowley66 min
Jun 25, 11:17 PM CDTSpecial Weather StatementICTNeosho43 min
Jun 25, 11:48 PM CDTSpecial Weather StatementICTElk, Greenwood42 min
Jun 26, 12:27 AM CDTSpecial Weather StatementICTChautauqua, Elk, Montgomery, Wilson, Woodson48 min
Jun 26, 1:12 AM CDTSpecial Weather StatementICTLabette, Montgomery, Neosho, Wilson48 min
Jun 26, 2:01 AM CDTSpecial Weather StatementICTLabette29 min
Jun 26, 2:06 AM CDTRiver Flood WarningICTButler22 hr
Jun 26, 2:06 AM CDTRiver Flood WarningICTButler, Cowley18 hr
Jun 26, 2:10 AM CDTRiver Flood WarningICTButler13 hr
Jun 26, 2:10 AM CDTRiver Flood WarningICTButler, Cowley18 hr
Jun 26, 2:29 AM CDTRiver Flood WarningICTWilson42 hr
Jun 26, 2:29 AM CDTRiver Flood WarningICTMontgomery, Wilson63 hr
Jun 26, 2:29 AM CDTRiver Flood WarningICTMontgomery3 days
Jun 26, 2:31 AM CDTRiver Flood WarningICTWilson17 hr
Jun 26, 2:58 AM CDTAreal Flood WarningICTMarion37 hr
Jun 26, 6:57 AM CDTAreal Flood WarningICTHarvey33 hr
Jun 26, 11:17 AM CDTAreal Flood WarningICTButler28 hr

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.